Alert archive / Indiana / Flash Flood Warnings in 2003
Flash Flood Warning 28, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 16, 2003, 1:25 AM EST for Ripley County, Indiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2003, 1:25 AM EST (06:25 UTC)
- Expired
- Jun 16, 2003, 2:30 AM EST
- In force
- 65 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Ripley County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 160627 FFWILN INC137-160830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 125 AM EST MON JUN 16 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... RIPLEY COUNTY IN INDIANA... * UNTIL 330 AM EST... * AT 125 AM EST DOPPLER WEATHER SERVICE INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN NEAR REXVILLE. 2.0 TO 2.5 INCHES OF RAIN HAVE FALLEN IN THE LAST HOUR. AN ADDITIONAL ONE TO TWO INCHES IS LIKELY...CAUSING FLASH FLOODING CONDITIONS. * SOME STREAMS THAT MAY BE AFFECTED BY FLASH FLOODING ARE... BIG CREEK... LITTLE GRAHAM * SOME LOCATIONS IN THE WARNING AREA INCLUDE... REXVILLE... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
1 follow-up statement
000 WGUS71 KILN 160658 FFSILN INC137-160830- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 158 AM EST MON JUN 16 2003 ...A FLASH FLOOD WARNING CONTINUES FOR RIPLEY COUNTY UNTIL 330 AM EST... AT 155 AM EST...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM NEAR VERSAILLES TO REXVILLE TO THE JEFFERSON PROVING GROUND. THE THUNDERSTORMS WERE MOVING SLOWLY TO THE WEST AT 5 MPH. DOPPLER WEATHER RADAR HAS ESTIMATED THAT OVER THREE INCHES OF RAIN HAVE FALLEN NEAR THE REXVILLE AND BENHAM AREAS IN THE LAST HOUR AND A HALF. * AT 142 EST LAW ENFORCEMENT OFFICIALS REPORTED COUNTY ROAD 800 S FLOODED ABOUT 3 MILES EAST OF REXVILLE. BIG CREEK...LITTLE GRAHAM CREEK...AND BENHAM CREEK ARE LIKELY FLOWING OUT OF THEIR BANKS. FLASH FLOODING IS OCCURRING IN THE AREA. PERSONS SHOULD SEEK HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 8:51 PM EST, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 15, 8:51 PM EST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 951 PM EDT SUN JUN 15 2003 SCATTERED SHOWERS STILL POPPING UP OVER SRN FCST AREA. DONT THINK THAT THE FLOOD WATCH IN SERN FCST AREA WILL COME TO FRUITION AS THEY WERE NOT AS WORKED OVER WITH RAIN AS NRN CINCY METRO AREA WAS IN THE PAST 2 DAYS. HOWEVER...DUE TO A BIT MORE TERRAIN DOWN THERE AND THE THREAT OF SLOW MOVING HEAVY RAINERS...WILL NOT DROP FLOOD WATCH ON THE EVENING SHIFT. THUNDER IS NOT VERY APPARENT TONIGHT AND IVE DROPPED THE MENTION HERE AND JUST WENT WITH SHOWERS AS PTYPE TONIGHT AND EARLY TOMORROW. HAVE DROPPED TEMPERATURES JUST SLIGHTLY SRN GROUPS AS RAIN COOLED AIR WILL GIVE THEM A HEAD-START TONIGHT...AND HAVE INCREASED DEWPOINTS ALL BUT FAR NRN FCST AREA. WILL ADD PATCHY FOG TO CVG AREA DUE TO AMOUNT OF PRECIP THEY HAD TODAY. .ILN... IN...FLOOD WATCH UNTIL 6 AM MON INZ058>059-066-073>075-Z080. KY...FLOOD WATCH UNTIL 6 AM MON KYZ089>100. OH...FLOOD WATCH UNTIL 6 AM MON OHZ060-070-077>079-081>082-088. FRANKS
Hazardous weather outlook, Jun 15, 4:15 AM EST, 21 hours 10 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 515 AM EDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A STATIONARY FRONT WILL REMAIN ALONG AND NEAR THE OHIO RIVER THROUGH TONIGHT. THIS FRONT WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. SINCE THE ATMOSPHERE CONTINUES TO BE VERY MOIST... THUNDERSTORMS WILL BE CAPABLE OF DROPPING HEAVY RAIN. AS A RESULT...RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE ALONG AND SOUTH OF THE OHIO RIVER. THE HEAVY RAINFALL...COMBINED WITH SATURATED SOILS...COULD CAUSE CREEKS...STREAMS AND POOR DRAINAGE AREAS TO FLOOD QUICKLY IN A SHORT PERIOD OF TIME. PLEASE SEE CLEFFAILN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 5:15 AM EST | Flash Flood Warning | ILN | Union | 60 min |
| Jun 16, 6:45 AM EST | Flash Flood Warning | ILN | Union | 60 min |
Nearby
Flash Flood Warnings in Indiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.